Japan-Singapore Joint-Call Workshop for "Al" Agenda

1. Date and Time

Friday, August 23, 2024, at:

- ✓ (Singapore Time) 1:00 PM 5:05 PM
- ✓ (Japan Time) 2:00 PM 6:05 PM

2. Online Meeting Information

Zoom Webinar (please register from here)

3. Theme

Main Topic: AI

- Cutting-Edge AI Technologies Aimed at Societal Transformation

Subtopics:

- AI for Smart Cities (incl. development of AI modeling and IoT technology to optimize urban infrastructure and services)
- AI for Sustainability (incl. development of AI algorithms to optimize energy usage, resource allocation, and environmental monitoring)
- AI for Trust and Safety (incl. development of AI-powered systems to design robust cybersecurity and safeguard user privacy)
- AI for Linguistic Diversity (incl. development of large-scale language models to accommodate diverse languages and promote cultural preservation and linguistic inclusivity)

4. Objective

- ✓ To explore potential collaborative research ideas through a dialogue between Japanese and Singaporean researchers to share each other's research themes and interests. To guide new research directions and build a team of researchers.
- ✓ To announce the JST-A*STAR joint call and inform researchers of important points regarding the submission.

5. Chairs and Speakers

Chairs

Session A Tomohiro SHIBATA (Professor, Graduate School of Life Science and Systems Engineering, Kyushu Institute of Technology)

Session B Bernice KHOO (Director, National AI Group, Ministry of Digital Development and Information)

Keynote Speaker

Masahiko INAMI (Professor, Research Center for Advanced Science and Technology, University of Tokyo)

Subtopic 1 "Al for Smart City"

Japan Yusuke HARA (Associate Professor, Graduate School of Information Sciences, Tohoku University)

Singapore Qin ZHENG (Senior Principal Scientist I, Institute of High Performance Computing, A*STAR)

Subtopic 2 "Al for Sustainability"

Japan Masakazu SUGIYAMA (Director/Professor, Research Center for Advanced Science and

Technology, University of Tokyo)

Singapore He BINGSHENG (Vice Dean (Research), School of Computing, National University of

Singapore)

Subtopic 3 "Al for Trust and Safety"

Japan Kazutoshi SASAHARA (Professor, School of Environment and Society, Tokyo Institute of

Technology)

Singapore Liu Yang (Executive Director, Cyber Security Research Centre, Nanyang Technological

University)

Subtopic 4 "Al for Linguistic Diversity"

Japan Sakriani SAKTI (Professor, Division of Information Science, Nara Institute of Science and

Technology)

Singapore Leslie TEO (Senior Director, AI Products, AI Singapore)

6. Program

Moderator: Diana ADNAN (A*STAR)

Japan (JST)	Singapore (SGT)	Program	Speaker	Time
14:00-14:05	13:00-13:05	Opening Remarks	Eriko KISHIDA (JST)	5 min
14:05-14:25	13:05-13:25	Keynote Session	Masahiko INAMI (University of Tokyo)	20 min
14:25-14:40	13:25-13:40	Introduction of the Joint Call	Takafumi SASAKI (JST) and Diana ADNAN (A*STAR)	15 min

Session A:

Subtopic 1 "Al for Smart Cities (incl. development of Al modeling and IoT technology to optimize urban infrastructure and services)"

Subtopic 2 "<u>Al for Sustainability</u> (incl. development of Al algorithms to optimize energy usage, resource allocation, and environmental monitoring)"

Each speaker will have 15 minutes for talk

Chair: Tomohiro SHIBATA (Kyushu Institute of Technology)

14:40-14:55	13:40-13:55	Subtopic 1 from Singapore	Qin ZHENG (A*STAR)	15
			,	min
14:55-15:10	13:55-14:10	Subtopic 1 from Japan	Yusuke HARA (Tohoku	15
			University)	min

15:10-15:25	14:10-14:25	Subtopic 2 from Japan	Masakazu SUGIYAMA	15
			(University of Tokyo)	min
15:25-15:40	14:25-14:40	Subtopic 2 from Singapore	He BINGSHENG	15
			(National University of	min
			Singapore)	
15:40-16:10	14:40-15:10	Pannel discussion for Subtopic 1 and 2		
		Speakers discuss possibilities for	Chair and Speakers from	30
		collaborative research, and open	Session A	min
		questions from the audience		
16:10-16:30	15:10-15:30	Coffee Break		20
				min

Session B:

Subtopic 3 "Al for Trust and Safety (incl. Development of Al-powered systems to design robust cybersecurity and safeguard user privacy)"

Subtopic 4 "AI for Linguistic Diversity (incl. development of large-scale language models to accommodate diverse languages and promote cultural preservation and linguistic inclusivity)"

Each speaker will have 15 minutes for talk

Chair: Bernice KHOO (Ministry of Digital Development and Information)

			Kazutoshi SASAHARA	15
16:30-16:45	15:30-15:45	Subtopic 3 from Japan	(Tokyo Institute of	
40:45 47:00	45:45 40:00	Cubtonia 2 from Cinconora	Technology)	min
			Liu YANG (Nanyang	15
16:45-17:00	15:45-16:00	Subtopic 3 from Singapore	Technological University)	min
			Logio TEO (Al Cingonoro)	15
17:00-17:15	16:00-16:15	Subtopic 4 from Japan	Leslie TEO (Al Singapore) Sakriani SAKTI (NAIST)	min
				15
17:15-17:30	16:15-16:30	Subtopic 4 from Japan	Sakilalii SAKTI (NAIST)	min
17:30-18:00	16:30-17:00	Pannel discussion for Subtopic 3 and 4		
		Speakers discuss possibilities for	Chair and Speakers from	30
		collaborative research, and open	Session B	min
		questions from the audience		
18:00-18:05	17:00-17:05	Closing Remarks	Ek Siang OEIJ (A*STAR)	5 min